TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
LucyLouWho Offline
In that order...
I've been here a while
********
 
LucyLouWho's Avatar
 
Name: Chelsey
Age: 28
Gender: Female
Location: West Virginia, US

Posts: 1,968
Join Date: January 5th 2009

Getting off of birth control. - January 11th 2009, 05:47 PM

First question: I've recently gotten off of my birth control pills and I've noticed that my ovarian cyst has been causing me a lot less trouble since. It hasn't really been causing much pain or discomfort. The only time it's hurt is around the time of my period (which is normal, even while I was on the pill). I'm just wondering why. The pill was supposed to help the cyst. Why is getting off of the pill making it feel better?

Second question: How will getting off of the pill after being on it for almost a year affect my body?


Previously Mommy.Wife.Student
   
  (#2 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Gender: Female
Location: Ontario, Canada

Posts: 365
Blog Entries: 1
Join Date: January 5th 2009

Re: Getting off of birth control. - January 11th 2009, 06:29 PM

Getting off the pill may have made your cyst cause you less trouble because you were on the wrong kind of pill. As you probably know, everyone has different reactions to different pills, and if you may have been getting the full effects in other areas (regulating periods, etc) it may not have been the right type to make a huge difference in your cyst. I know quite a few people who have had to try several different kinds before finding one that helped their cyst even slightly.
Getting off birth control most commonly will effect your period, you may miss on or two periods, have a bit of breakthrough bleeding or have your period for a longer length of time for a few months. If you were using a birth control that is very effective on acne, you may see an increase in oil on your face as well as pimples.

http://www.goaskalice.columbia.edu/2964.html
That link provides an overview of what may happen.


"Remember what you're worth
Remember you're worth fighting for
Remember you're not a punching bag
Remember you're not a doormat
Remember you are valuable
Remember you are repairable
Remember you matter
Remember they don't."

-jwh
Join date: 27th September, 2004.
   
  (#3 (permalink)) Old
LucyLouWho Offline
In that order...
I've been here a while
********
 
LucyLouWho's Avatar
 
Name: Chelsey
Age: 28
Gender: Female
Location: West Virginia, US

Posts: 1,968
Join Date: January 5th 2009

Re: Getting off of birth control. - January 12th 2009, 12:51 AM

Well, am I supposed to be constantly hungry? It seems like all I've done since I've gotten off of the pill is eat, eat, eat.


Previously Mommy.Wife.Student
   
  (#4 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Gender: Female
Location: Ontario, Canada

Posts: 365
Blog Entries: 1
Join Date: January 5th 2009

Re: Getting off of birth control. - January 12th 2009, 11:37 AM

Are you sure it's a direct result of going off of your pill, because that is one symptom I can't seem to find anything about. I guess because your horomones are adjusting to their pre-birth control state this MAY be an issue, but it's not something i've heard a lot about. If you're really concerned with it, see your doctor, or call them and ask them.
May I ask what pill you were on? It may make it easier to find something on it.


"Remember what you're worth
Remember you're worth fighting for
Remember you're not a punching bag
Remember you're not a doormat
Remember you are valuable
Remember you are repairable
Remember you matter
Remember they don't."

-jwh
Join date: 27th September, 2004.
   
  (#5 (permalink)) Old
LucyLouWho Offline
In that order...
I've been here a while
********
 
LucyLouWho's Avatar
 
Name: Chelsey
Age: 28
Gender: Female
Location: West Virginia, US

Posts: 1,968
Join Date: January 5th 2009

Re: Getting off of birth control. - January 12th 2009, 02:49 PM

I was on a generic type of Ortho Tri Cyclen. I can't remember the actual name of it, though. Maybe it's all in my head. I think that I look for things to be wrong whenever I'm expecting that something MIGHT be wrong, you know what I mean? I don't know. It might be just me.


Previously Mommy.Wife.Student
   
  (#6 (permalink)) Old
Stacey Offline
BrokenInsanity circa 2004
Regular TeenHelper
*****
 
Stacey's Avatar
 
Name: Stacey
Gender: Female
Location: Ontario, Canada

Posts: 365
Blog Entries: 1
Join Date: January 5th 2009

Re: Getting off of birth control. - January 12th 2009, 04:40 PM

Yeah, even after searching Ortho Tri Cyclen I have not been able to relate this or any other type of birth control to an increase in appetite. If you are still concerned it won't hurt to call your doctors office and ask to speak to a nurse, they should be able to clarify this issue for sure.


"Remember what you're worth
Remember you're worth fighting for
Remember you're not a punching bag
Remember you're not a doormat
Remember you are valuable
Remember you are repairable
Remember you matter
Remember they don't."

-jwh
Join date: 27th September, 2004.
   
  (#7 (permalink)) Old
drowningangel Offline
.Surrender.
Experienced TeenHelper
******
 
drowningangel's Avatar
 
Name: Kathy
Age: 30
Gender: Female
Location: Southern USA

Posts: 620
Blog Entries: 16
Join Date: January 6th 2009

Re: Getting off of birth control. - January 12th 2009, 10:26 PM

You are always welcome to contact the pharmacist who filled your prescription with questions concerning your birth control.

I see that the pill you're taking is mainly a progestrin. If it was not helping your cysts, in fact making them worse, you may need to try ogestrel based pills. (I have cysts myself and this is what they had to do with me.) Talk to your doctor or obgyn who gave you the birth control about different options (the shot, etc).


Married since 28 June 2009 to my DevilDog


-----

"Whatever souls are made of, his and mine are the same."
- Emily Bronte
   
Closed Thread

Bookmarks

Tags
birth, control

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.